MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401091
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (device codes): imdrf device code a0401 captures the reportable event of corewire break.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff was used during a ureteroscopy procedure in the kidney on (b)(6) 2023.It was reported that nearing the end of the procedure, the amplatz wire broke.The procedure was completed with a sensor wire.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): imdrf device code a0401 captures the reportable event of corewire break.Block h10: the returned amplatz super stiff was analyzed, and a visual evaluation noted that the coil wire was unraveled due to the corewire was detached at approximately 2.8 cm from distal tip to the transition point.Additionally, the core wire was kinked in the distal section.Therefore, the reported complaint was confirmed.Boston scientific has determined the most probable cause of this complaint is manufacturing deficiency.Since the problem found was traced to the design specification and an investigation to address this problem is in progress.
 
Event or Problem Description

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16781646
Report Number3005099803-2023-02119
Device Sequence Number6858496
Product Code EZB
UDI-Device Identifier08714729191193
UDI-Public08714729191193
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Model NumberM0066401091
Device Catalogue Number640-109
Device Lot Number0029716441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown